Alert archive / Oklahoma / River Flood Warnings in 2008

River Flood Warning 26, NWS Tulsa, OK

March 30, 2008LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Mar 30, 2008, 3:34 PM CDT for LeFlore County, Oklahoma. It took effect at Mar 30, 2008, 7:00 PM CDT. It was in force for 71 min.

The area

The counties it named.

The facts

Issued
Mar 30, 2008, 3:34 PM CDT (20:34 UTC)
In effect from
Mar 30, 2008, 7:00 PM CDT
Expired
Mar 30, 2008, 8:11 PM CDT
In force
71 min
Issued by
NWS Tulsa, OK
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Poteau (PTAO2).

Action stage
24 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 302034
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
334 PM CDT SUN MAR 30 2008


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 

  POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY. 
  
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-310434-
/O.NEW.KTSA.FL.W.0026.080331T0000Z-080331T0600Z/
/PTAO2.1.ER.080331T0000Z.080331T0000Z.080331T0000Z.NO/
334 PM CDT SUN MAR 30 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE POTEAU RIVER NEAR POTEAU.
* FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  300 PM SUNDAY THE STAGE WAS 23.07 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR POTEAU IS EXPECTED TO RISE TO NEAR
  FLOOD STAGE THIS EVENING.
* IMPACT...AT 24.0 FEET...MINOR VALLEY FLOODING WILL AFFECT CROPLANDS 
  AND FARM ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL 
  CREEK.

$$

OKC079-310434-
/O.NEW.KTSA.FL.W.0027.080331T1434Z-080401T1342Z/
/PANO2.1.ER.080331T1434Z.080401T0000Z.080401T0742Z.NO/
334 PM CDT SUN MAR 30 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE POTEAU RIVER NEAR PANAMA.
* FROM MONDAY MORNING TO TUESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  200 PM SUNDAY THE STAGE WAS 26.02 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE ABOVE 
  FLOOD STAGE LATE MONDAY MORNING AND CONTINUE TO RISE TO NEAR 30.3 
  FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TUESDAY BEFORE DAWN .
* IMPACT...AT 31.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.  
  WILLIAMS ROAD EAST OF PANAMA WILL BE FLOODED.

$$
1 follow-up statement
000 
WGUS84 KTSA 310111
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
811 PM CDT SUN MAR 30 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY. 
  
OKC079-310141-
/O.CAN.KTSA.FL.W.0026.000000T0000Z-080331T0600Z/
/PTAO2.1.ER.080330T2210Z.080331T0000Z.080331T0115Z.NO/
811 PM CDT SUN MAR 30 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE POTEAU RIVER NEAR POTEAU.
* AT 700 PM SUNDAY THE STAGE WAS 24.37 FEET. 
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR POTEAU IS NEAR CREST AT THIS
  TIME AND WILL BEGIN FALLING SOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE SHORTLY AFTER MIDNIGHT.
* IMPACT...AT 24.0 FEET...MINOR VALLEY FLOODING WILL AFFECT
  CROPLANDS AND FARM ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF
  BRAZIL CREEK.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 30, 2:29 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 30, 2:29 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
229 PM CDT SUN MAR 30 2008

.DISCUSSION...
LOW CLOUDS/SHOWER/THUNDERSTORM ACTIVITY HAS KEPT FRONTAL BOUNDARY
FROM LIFTING NORTH THIS AFTERNOON WITH TEMPS STRUGGLING TO WARM
INTO THE UPPER 60S. BOUNDARY IS CURRENTLY LOCATED OVER FAR
SOUTHEAST OKLAHOMA...EXTENDING NNW INTO NORTH CENTRAL OKLAHOMA.
ALONG BOUNDARY INTERFACE ACROSS CENTRAL OKLAHOMA ATMOSPHERE
CONTINUES TO DESTABILIZE WITH LIFTED INDICES IN THE -4 TO -5 RANGE.
EXPECT THUNDERSTORM INITIATION BY LATE AFTERNOON/EARLY EVENING
OVER NORTH CENTRAL OKLAHOMA NEAR BOUNDARY AND COLD FRONT
INTERSECTION. COLD FRONT MAY INITIALLY DRIFT FAR ENOUGH SOUTH FOR SOME
OF THESE STORMS TO MOVE INTO PAWNEE...OSAGE OR WASHINGTON COUNTIES
THIS EVENING INTO THE OVERNIGHT HOURS WITH A LIMITED SEVERE
THREAT.

THE MORE SIGNIFICANT AND WIDESPREAD SEVERE WEATHER THREAT WILL
LIKELY OCCUR ON MONDAY AS 100 KT 300MB UPPER LEVEL JET STREAK
LIFTS NORTHEAST INTO REGION. GFS/NAM MODELS IN GENERAL AGREEMENT
WITH SURFACE FEATURES...PUSHING COLD FRONT SOUTH INTO OSAGE COUNTY
AROUND 00Z WITH MESO LOW FORMING ALONG COLD FRONT/DRY LINE INTERSECTION
NEAR THIS VICINITY...WITH DRY LINE EXTENDING SOUTH INTO SOUTH
CENTRAL OKLAHOMA. MOST DESTABILIZATION SHOULD OCCUR NEAR MESO
LOW/TRIPLE POINT BY LATE AFTERNOON WITH SBCAPES EXCEEDING 1000
J/KG WITH LOCALIZED POCKETS NEAR 2500 J/KG IF ENOUGH HEATING OCCURS.

SCATTERED THUNDERSTORMS SHOULD DEVELOP BY LATE AFTERNOON NEAR
TRIPLE POINT WITH MORE ISOLATED STORMS FURTHER SOUTH ALONG DRY
LINE ACROSS EASTERN OKLAHOMA. ANY DISCRETE STORMS THAT DEVELOP
ALONG OR AHEAD OF THE DRY LINE WILL LIKELY BE SUPER-CELLULAR IN
NATURE WITH THE THREAT FOR VERY LARGE HAIL. THE TORNADIC THREAT
WILL LIKELY BE THE HIGHEST ACROSS NORTHEAST OKLAHOMA BY LATE
AFTERNOON AND EARLY EVENING...NEAR THE TRIPLE POINT AND WHERE
INSTABILITY/HELICITY WILL LIKELY BE MAXIMIZED. EASTWARD MOVING
STORMS IN THIS ZONE WOULD LIKELY PRODUCE LARGE SWEEPING HODOGRAPHS
WITH 0-3 KM HELICITIES IN EXCESS OF 400 (M/S)2 THROUGH THE EVENING
HOURS.

LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE WITH ANY TRAINING
STORMS ACROSS NORTHEAST OKLAHOMA AS COLD FRONT INITIALLY SAGS
SOUTH OF INTERSTATE 44 BY 06Z. ALSO DEPENDING ON HOW MUCH
THUNDERSTORM COVERAGE OCCURS AHEAD OF THE DRY LINE...FLASH
FLOODING WOULD BE POSSIBLE IN AREAS THAT RECEIVED THE HEAVIER
RAINFALL TODAY ACROSS FAR SOUTHEAST OKLAHOMA/NORTHWEST ARKANSAS.
SEVERE THREAT SHOULD END AFTER MIDNIGHT AS COLD FRONT SWEEPS
THROUGH THE REMAINDER OF AREA BY 12Z.

THUNDERSTORMS WILL BE BACK INTO THE FORECAST BY MID WEEK WITH THE
POTENTIAL FOR ANOTHER ROUND OF SEVERE WEATHER/HEAVY RAINFALL THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  74  47  59 /  30  70  50  10
FSM   60  71  53  64 /  20  90  70  10
MLC   65  74  50  61 /  20  80  40  10
BVO   62  76  43  61 /  50  80  50  10
FYV   60  70  48  58 /  20  90  80  10
BYV   58  70  46  58 /  20  80  80  10
MKO   60  73  47  58 /  20  80  50  10
MIO   60  72  42  57 /  30  80  80  10
F10   62  74  45  59 /  20  70  40  10
HHW   65  74  57  67 /  20  70  40  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...02
LONG TERM....12
Hazardous weather outlook, Mar 30, 1:31 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
131 PM CDT SUN MAR 30 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
131 PM CDT SUN MAR 30 2008

...SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE MONDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TORNADO.
        RISK...LIMITED.
        AREA...NORTHWEST OSAGE AND PAWNEE COUNTIES.
        ONSET...LATE TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
        AREA...EASTERN OKLAHOMA.
        ONSET...OVERNIGHT.

        AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...PUSHMATAHA...LEFLORE AND
                                SEBASTIAN COUNTIES.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT NEAR A WARM FRONT
THAT SETS UP ACROSS NORTHWEST OKLAHOMA INTO NORTHEAST KANSAS.
WHILE MOST OF THIS ACTIVITY IS EXPECTED TO REMAIN NORTH AND WEST
OF THE FORECAST AREA...A FEW THUNDERSTORMS MAY AFFECT NORTHEAST
OKLAHOMA...PRIMARILY NORTHWEST OF INTERSTATE 44. LARGE HAIL WILL
BE THE PRIMARY THREAT WITH THIS ACTIVITY...HOWEVER WIND PROFILES
ACROSS OSAGE AND PAWNEE COUNTIES WILL ALSO BE SUPPORTIVE OF A
LIMITED THREAT OF TORNADOES.

TWO TO THREE INCHES OF RAIN FELL ACROSS PORTIONS OF SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS EARLIER TODAY. ANY ADDITIONAL
RAINFALL THIS AFTERNOON AND THROUGH THE NIGHT MAY LEAD TO FLOODING
PROBLEMS ACROSS THIS AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST OKLAHOMA NORTH
OF INTERSTATE 44.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...SEVERE THUNDERSTORM...HIGH WIND...AND HEAVY RAIN POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS DURING THE MORNING AND EARLY
AFTERNOON HOURS...WITH MORE WIDESPREAD SEVERE WEATHER EXPECTED
DURING THE AFTERNOON AND EVENING HOURS. BY MONDAY AFTERNOON...A
COLD FRONT WILL STRETCH FROM NORTH CENTRAL OKLAHOMA INTO WEST
CENTRAL MISSOURI AND A DRY LINE WILL MOVE INTO CENTRAL OKLAHOMA.
CAPE VALUES OVER 1500 J/KG WILL BE POSSIBLE ACROSS THE WARM SECTOR
AHEAD OF THESE FEATURES...THOUGH CONVECTION EARLIER IN THE DAY
WILL HAVE AN EFFECT ON THE AMOUNT OF SURFACE BASED INSTABILITY
AVAILABLE. STRONG WIND SHEAR OVER THE REGION WILL BE SUPPORTIVE
OF SUPERCELLS CAPABLE OF PRODUCING TORNADOES IN ADDITION TO
DAMAGING HAIL AND STRAIGHT LINE WINDS. PRE-FRONTAL SUPERCELLS MAY
DEVELOP EARLY IN THE EVENT NEAR AN 850MB BOUNDARY...WITH
ADDITIONAL SUPERCELLS DEVELOPING ALONG THE DRYLINE AND COLD FRONT.
AS THE COLD FRONT MOVES SOUTH...THE CONVECTION WILL BECOME MORE
LINEAR...INCREASING THE THREAT FOR DAMAGING STRAIGHT LINE WINDS.
RESIDENTS ARE URGED TO REVIEW THEIR SEVERE WEATHER SAFETY PLAN...CHECK
THE OPERATION OF THEIR WEATHER RADIOS...AND REMAIN AWARE OF ANY
WATCHES OR WARNINGS ISSUED FOR THEIR AREA.

AFTER A BRIEF PERIOD OF TRANQUIL WEATHER... ANOTHER UPPER SYSTEM
WILL PRODUCE A GOOD CHANCE FOR THUNDERSTORMS ACROSS THE REGION WEDNESDAY
AND THURSDAY. CONDITIONS LOOK FAVORABLE FOR ANOTHER ROUND OF
SEVERE THUNDERSTORMS ON THURSDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PREPARE STAFF AND SPOTTERS FOR DAMAGING
SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES ON MONDAY...AND
CONTINUE TO MONITOR THE LATEST FORECASTS AND INFORMATION
CONCERNING THIS POTENTIALLY DANGEROUS WEATHER EVENT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 30, 12:19 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1219 PM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     FLOOD            POTEAU                  35.05N 94.62W
03/30/2008                   LE FLORE           OK   LAW ENFORCEMENT

            SEVERAL SIDE STREETS CLOSED DUE TO HIGH WATER

1140 AM     FLOOD            2 W HONOBIA             34.54N 94.97W
03/30/2008                   PUSHMATAHA         OK   FIRE DEPT/RESCUE

            STREET FLOODING IN AND AROUND COMMUNITY OF HONOBIA

&&

RBD

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 12:10 AM CDTSpecial Weather StatementTSAMuskogee35 min
Mar 30, 12:20 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee40 min
Mar 30, 12:55 AM CDTSpecial Weather StatementTSACraig35 min
Mar 30, 1:00 AM CDTSpecial Weather StatementTSAMuskogee30 min
Mar 30, 1:27 AM CDTSpecial Weather StatementTSAOttawa18 min
Mar 30, 1:38 AM CDTSpecial Weather StatementTSALeFlore22 min
Mar 30, 4:50 AM CDTSpecial Weather StatementTSALeFlore40 min
Mar 30, 6:28 AM CDTSpecial Weather StatementTSALeFlore47 min
Mar 30, 6:31 AM CDTSevere Thunderstorm WarningTSALeFlore44 min
Mar 30, 6:54 AM CDTSpecial Weather StatementTSAChoctaw51 min
Mar 30, 7:38 AM CDTSpecial Weather StatementTSAPushmataha37 min
Mar 30, 9:21 AM CDTFlash Flood WarningTSALeFlore, Pushmataha6 hr
Mar 30, 3:34 PM CDTRiver Flood WarningTSALeFlore8 days

Nearby

River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.